MAUDE Adverse Event Report: COOK INC WITTICH NITINOL STONE BASKET; LQR DISLODGER, STONE BILIARY

COOK INC WITTICH NITINOL STONE BASKET; LQR DISLODGER, STONE BILIARY
Model Number G05877
Medical Device Problem Code Detachment of Device or Device Component (2907)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 03/27/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
It was reported the sheath and hub separated on a wittich nitinol stone basket upon insertion.The device was removed and a new like device was used to complete the procedure as anticipated.There were no adverse consequences to the patient as a result of this reported issue.
 
Additional Manufacturer Narrative
This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.
 
Additional Manufacturer Narrative
Additional information was received from the customer.The procedure being performed was a biliary stone removal in the patient's chest region.The customer reportedly employs a 0.035¿ terumo wire guide for almost every procedure, and in this case may have used a 10 french or 11 french dilator size.Investigation - evaluation: a review of the complaint history, drawings, dimensional verification, device history record, documentation, instructions for use (ifu), manufacturing instructions, quality control, and visual inspection of the returned device was conducted during the investigation.The visual inspection of the returned device confirmed that the connector cap was physically disconnected from the sheath¿s flare.The flare was too damaged to be accurately measured.A document-based investigation was performed.There is no evidence to suggest the finished product was not made to specifications.Review of the device history record of the finished product shows no nonconforming events that could contribute to this failure mode.A complaint history search revealed that there were no other reported complaints for this lot number.Based on the information provided, the examination of the returned product, and the results of our investigation, the definitive root cause was found to be user error in that the clinician did not use the appropriate sized dilator with the introducer sheath.We will continue to monitor for similar complaints.Per the quality engineering risk assessment, no further action is required.

Brand Name
WITTICH NITINOL STONE BASKET
Common Device Name
LQR DISLODGER, STONE BILIARY
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
MDR Report Key7442506
Report Number1820334-2018-00782
Device Sequence Number2053280
Product Code LQR
UDI-Device Identifier00827002058774
UDI-Public(01)00827002058774(17)200919(10)8226824
Combination Product (Y/N)N
Initial Reporter CountryKR
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/27/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG05877
Device Catalogue NumberWNSB-12-24
Was Device Available for Evaluation? Yes
Initial Date Received by Manufacturer 03/27/2018
Supplement Date Received by Manufacturer05/23/2018
08/04/2020
Initial Report FDA Received Date04/19/2018
Supplement Report FDA Received Date06/14/2018
08/27/2020
Patient Sequence Number1